Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2016, 11:13 PM CDT for Jones County, Shackelford County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2016, 11:13 PM CDT (04:13 UTC)
- Expired
- Apr 20, 2016, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jones County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 26 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:15 PM CDT | HAIL 1.75 | Lueders, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
734
WUUS54 KSJT 200413
SVRSJT
TXC253-417-200500-
/O.NEW.KSJT.SV.W.0046.160420T0413Z-160420T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
EAST CENTRAL JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL MIDNIGHT CDT
* AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUEDERS...OR
17 MILES EAST OF ANSON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SHACKELFORD AND EAST CENTRAL JONES COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: MCCARTY LAKE AND BIG COUNTRY BAPTIST
ASSEMBLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3273 9925 3251 9943 3269 9973 3285 9962
TIME...MOT...LOC 0412Z 301DEG 21KT 3274 9960
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
565
WWUS54 KSJT 200434
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1134 PM CDT TUE APR 19 2016
TXC253-417-200500-
/O.CON.KSJT.SV.W.0046.000000T0000Z-160420T0500Z/
SHACKELFORD TX-JONES TX-
1134 PM CDT TUE APR 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHWESTERN SHACKELFORD AND EAST CENTRAL JONES COUNTIES...
AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ALBANY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBANY...LUEDERS...NUGENT...MCCARTY LAKE AND BIG COUNTRY BAPTIST
ASSEMBLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3273 9925 3251 9943 3269 9973 3285 9962
TIME...MOT...LOC 0434Z 293DEG 29KT 3267 9941
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:39 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 19, 6:39 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 639 PM CDT TUE APR 19 2016 .AVIATION... /00Z TAFS/ Cloud bases are currently VFR (3500-4500 ft) but will deteriorate by late evening, eventually falling below 1000 ft across much of the CWA late tonight. IFR conditions will prevail through mid- morning with ceilings gradually rising and scattering out by midday. Winds will be light and variable much of the TAF period, becoming north to northeast on Wednesday in the wake of a weak surface boundary. Scattered convection is expected tonight, but confidence that any particular terminal will be affected is low. VCSH remarks were included at various times for all sites, mainly during the 02-05z period. Additional isolated convection will be possible Wednesday afternoon, mainly southeast of a KSOA-KBWD line. && .PREV DISCUSSION... /issued 350 PM CDT TUE APR 19 2016/ SHORT TERM... (Tonight and Wednesday) Isolated showers and thunderstorms have developed this afternoon in the vicinity of Fort Stockton, where MLCAPEs are 1000-1500 J/kg and convective inhibition has eroded. Breaks in the clouds have developed across parts of west central Texas, but persistent cloud cover has limited the instability in our area. Other showers and thunderstorms have developed near and north of Lubbock, ahead of a shortwave trough. Forecast remains problematic with placement of convection across our area tonight. If sufficient shower/thunderstorm development occurs from Midland south to Fort Stockton, some of this could move east/northeast into some of our western counties. Appears that the highest rain chance tonight will be across the area north of a Roby to Abilene to San Saba line. Additional convective development is anticipated this evening northwest of our area and possibly into the Big Country, as the aforementioned shortwave moves east toward North Texas. A weak cold front will sag south into the Big Country overnight. Could have additional shower/thunderstorm development ahead of this front. This setup may result in scattered to numerous thunderstorms affecting our northern and northeastern counties. A marginal risk for severe thunderstorms remains in place for much of west central Texas this evening and tonight. On Wednesday, carrying low chance PoPs across the southeastern part of our area. With less cloud cover, temperatures will be warmer Wednesday. Highs are expected to range from the mid to upper 70s across the northern and eastern parts of our area, to the lower 80s across part of the western Concho Valley into Crockett County. LONG TERM... (Wednesday night through next Tuesday) The upper low that has influenced the region the past few days will weaken as it moves east from Midwest states and into the Great Lakes region by Thursday. A shortwave on the back side of the upper low will approach the area Wednesday evening, with an associated weak cold front dropping south across West Central Texas Wednesday night and early Thursday. Medium range models develop convection north of the area in advance of the front Wednesday night, with this activity moving south across the forecast area as a possible MCS overnight into Thursday morning. Indications are that the front will likely exit far southern portions of the forecast area by late afternoon, with only some lingering precipitation along the I-10 corridor through early evening. Friday and Saturday will dry and pleasant as upper level ridging moves into the region. Still looking at another chance for precipitation late next weekend into early next week as another upper level system potentially impacts the region. Confidence remains low concerning the eventual evolution of this system, so POPs were kept low for Sunday and Sunday night. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 76 59 75 / 50 10 50 50 San Angelo 59 80 61 77 / 40 10 30 40 Junction 61 79 61 77 / 40 30 20 40 && .SJT Watches/Warnings/Advisories... None. && Johnson
Hazardous weather outlook, Apr 19, 2:58 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT TUE APR 19 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 258 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM... WEDNESDAY AND THURSDAY...MAINLY ALONG AND SOUTH OF AN OZONA TO BRADY TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 19, 9:54 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL MENARD 30.92N 99.79W
04/19/2016 M2.00 INCH MENARD TX EMERGENCY MNGR
&&
CORRECTED EVENT
EVENT NUMBER SJT1600055
JOHNSONSpecial weather statement, Apr 19, 10:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1006 PM CDT TUE APR 19 2016 TXZ049-200345- FISHER TX- 1006 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FISHER COUNTY UNTIL 1045 PM CDT... AT 1005 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF ROTAN...OR 21 MILES WEST OF HAMLIN...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ROBY AROUND 1015 PM CDT. SYLVESTER AND MCCAULLEY AROUND 1025 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HITSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3258 10016 3269 10065 3296 10062 3296 10015 TIME...MOT...LOC 0305Z 282DEG 37KT 3279 10048
Local storm report, Apr 19, 10:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1054 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM FLASH FLOOD MENARD 30.92N 99.79W
04/19/2016 MENARD TX LAW ENFORCEMENT
HIGHWAY 83 IS FLOODED IN MENARD. AT LEAST ONE MOTORIST
HAS BEEN STRANDED DUE TO FLOODWATERS.
&&
EVENT NUMBER SJT1600056
JOHNSONSpecial weather statement, Apr 19, 11:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1100 PM CDT TUE APR 19 2016 TXZ168-170-200445- MASON TX-MENARD TX- 1100 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MENARD AND NORTHWESTERN MASON COUNTIES UNTIL 1145 PM CDT... AT 1058 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HEXT...OR 14 MILES EAST OF MENARD...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HEXT AROUND 1105 PM CDT. STREETER AROUND 1135 PM CDT. KATEMCY AROUND 1145 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...THE INTERSECTION OF US- 377 AND RANCH ROAD 1222 AND US-377/US 87 NEAR THE MASON- MCCULLOCH COUNTY LINE. LAT...LON 3087 9961 3094 9958 3094 9920 3070 9929 TIME...MOT...LOC 0358Z 279DEG 16KT 3089 9955
Local storm report, Apr 19, 11:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1105 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 NE RULE 33.20N 99.88W
04/19/2016 E1.75 INCH HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600057
JOHNSONLocal storm report, Apr 19, 11:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 ESE HAMLIN 32.86N 100.05W
04/19/2016 E1.00 INCH JONES TX PUBLIC
QUARTER SIZE HAIL REPORTED NEAR RADIUM.
&&
EVENT NUMBER SJT1600058
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | SJT | Menard | 49 min |
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Apr 19, 8:10 PM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 48 min |
| Apr 19, 8:51 PM CDT | Special Weather Statement | SJT | Schleicher | 39 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 48 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Apr 19, 9:16 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 3 hr |
| Apr 19, 9:19 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 41 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 46 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 19, 9:46 PM CDT | Special Weather Statement | SJT | Menard | 44 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 21 min |
| Apr 19, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| Apr 19, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| Apr 19, 10:06 PM CDT | Special Weather Statement | SJT | Fisher | 39 min |
| Apr 19, 10:11 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 46 min |
| Apr 19, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 48 min |
| Apr 19, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 19, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 19, 11:00 PM CDT | Special Weather Statement | SJT | Mason | 45 min |
| Apr 19, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 40 min |
| Apr 19, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 15 min |
| Apr 19, 11:24 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 2 hr |
| Apr 19, 11:39 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| Apr 19, 11:45 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| Apr 19, 11:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 35 min |
| Apr 20, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 48 min |
| Apr 20, 12:20 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 115 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | SJT | Nolan | 38 min |
| Apr 20, 1:10 AM CDT | Special Weather Statement | SJT | Coleman | 50 min |
| Apr 20, 1:14 AM CDT | Special Weather Statement | SJT | Sterling | 46 min |
| Apr 20, 1:24 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 20, 1:48 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 20, 2:08 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 20, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 27 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.